Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 12, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at May 13, 2006, 4:18 PM EDT for Monroe County, New York. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2006, 4:18 PM EDT (20:18 UTC)
- Expired
- May 13, 2006, 5:01 PM EDT
- In force
- 43 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
County Monroe County, NY
The radar
The Buffalo radar (KBUF), 81 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 4:40 PM EDT | HAIL 1 | Rochester, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 132019
SVRBUF
NYC055-132115-
/O.NEW.KBUF.SV.W.0012.060513T2018Z-060513T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
418 PM EDT SAT MAY 13 2006
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN WESTERN NEW YORK
* UNTIL 515 PM EDT
* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM LOCATED NEAR GATES GATES...AND MOVING NORTH
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GATES-NORTH GATES BY 425 PM EDT...
GREECE BY 430 PM EDT...
HILTON BY 440 PM EDT...
HAMLIN BEACH BY 455 PM EDT...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN BUFFALO.
LAT...LON 4334 7786 4336 7783 4333 7772 4308 7754
4301 7767 4300 7775 4322 7798 4337 7798
4337 7798 4336 7794 4337 7791
$$
TJP2 follow-up statements
000
WWUS51 KBUF 132042
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
442 PM EDT SAT MAY 13 2006
NYC055-132115-
/O.CON.KBUF.SV.W.0012.000000T0000Z-060513T2115Z/
MONROE NY-
442 PM EDT SAT MAY 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR MONROE COUNTY...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BRADDOCK
BAY...MOVING NORTH AT 30 MPH.
HAIL UP TO AN INCH DIAMETER HAS BEEN REPORTED IN ROCHESTER. IF YOU
ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE ACTION TO PROTECT
LIFE AND PROPERTY.
LAT...LON 4334 7786 4336 7783 4333 7772 4308 7754
4301 7767 4300 7775 4322 7798 4337 7798
4337 7798 4336 7794 4337 7791
$$
TJP000
WWUS51 KBUF 132101
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
501 PM EDT SAT MAY 13 2006
NYC055-132111-
/O.CAN.KBUF.SV.W.0012.000000T0000Z-060513T2115Z/
MONROE NY-
501 PM EDT SAT MAY 13 2006
...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY IS CANCELLED...
AT 501 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4334 7786 4336 7783 4333 7772 4308 7754
4301 7767 4300 7775 4322 7798 4337 7798
4337 7798 4336 7794 4337 7791
$$
TJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:00 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 13, 3:00 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 300 PM EDT SAT MAY 13 2006 .SHORT TERM /TODAY THROUGH TUESDAY NIGHT/... LARGE UPPER LEVEL LOW CONTINUING TO SPIN OVER THE WESTERN GREAT LAKES THIS AFTERNOON...WILL SHIFT SLOWLY TO THE SOUTHEAST INTO THE OHIO VALLEY SUNDAY. PRIMARY AREA FOR LOW LEVEL CONVERGENCE AND INSTABILITY INTO THIS EVENING WILL BE ACROSS THE GENESEE VALLEY AND FINGER LAKES REGION. SEVERAL REPORTS OF SMALL HAIL ASSOCIATED WITH SOME OF THE STRONGER CELLS. CONVECTION WILL DIMINISH LATER TONIGHT WITH WEAK RIDGING/SUBSIDENCE ALOFT AND LACK OF HEATING. CONVECTION SHOULD REDEVELOP AGAIN SUNDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS AS ATMOSPHERE DESTABILIZES AND WEAK SHORT WAVE ROTATES ACROSS THE AREA. UPPER LOW NUDGES INTO EASTERN OHIO/WESTERN PENNSYLVANIA BY MONDAY. SIGNIFICANT SHORT WAVE ENERGY ROTATING INTO THE AREA WILL ENHANCE CONVECTIVE POTENTIAL ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. UPPER LOW OVER NORTHERN PENNSYLVANIA ON TUESDAY WILL ONCE AGAIN KEEP THE POTENTIAL FOR CONVECTION ACROSS THE AREA. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... THE UPPER LOW IS EJECTED TO THE NORTHEAST BY ANOTHER CLOSED UPPER LOW ON WEDNESDAY...ONLY TO BE REPLACED BY THE SECOND LOW BY THURSDAY AFTERNOON. THE SURFACE LOW ASSOCIATED WITH THE UPPER LOW WILL BE TO THE NORTH OF THE REGION AND BRING A WEAK COLD FRONT ACROSS THE FORECAST AREA ON THURSDAY WITH A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON. COOLER AIR ALOFT WILL MAINTAIN THE CHANCE OF SHOWERS THROUGH THE REMAINDER OF THE EXTENDED PERIOD. BOTH HIGH AND LOW TEMPERATURES WILL BE A LITTLE COOLER THAN CLIMATOLOGICAL NORMS...ESPECIALLY FRIDAY AND SATURDAY AS THE COOL UPPER LOW IS CLOSER TO THE FORECAST AREA. && .AVIATION... SOUTHEASTERLY FLOW WILL KEEP A STREAM OF SCATTERED CONVECTION OVER CENTRAL AND WESTERN NY THIS EVENING WITH A FEW THUNDERSTORMS EMBEDDED WITHIN THE RAIN SHOWERS. CEILINGS AND VSBYS WILL REMAIN WITHIN VFR CATEGORIES OUTSIDE OF THE HEAVIER RAINS AND THUNDERSTORMS...BUT FALLING TO MID MVFR WITHIN THE CONVECTION. MOST OF THE PRECIP WILL FADE THIS EVENING THEN VFR CIGS WITH A FEW AREAS OF MVFR CIGS AND VSBYS...LOCALLY IFR OVER THE SOUTHERN TIER FOR LOW CIGS. AS THE UPPER LOW MOVES CLOSER TO THE AREA ON SUNDAY...MORE SOLID CLOUD COVER IS EXPECTED...BUT TO STILL BE WITHIN MVFR RANGE. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SHORT TERM...TMA LONG TERM...WCH AVIATION...WCH
Hazardous weather outlook, May 13, 4:22 AM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 422 AM EDT SAT MAY 13 2006 NYZ001>008-010>014-019>021-085-140830- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 422 AM EDT SAT MAY 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-140830- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 422 AM EDT SAT MAY 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF JJP
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:10 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga | 50 min |
| May 13, 3:17 PM EDT | Severe Thunderstorm Warning | BUF | Niagara | 28 min |
| May 13, 4:39 PM EDT | Special Marine Warning | BUF | 54 min | |
| May 13, 5:08 PM EDT | Special Marine Warning | BUF | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.